MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the involved glidesheath slender dilator sheered through the sheath.The event occurred intra-operative.Additional information was received on 18 jan 2023: no blood loss was reported.The patient was not injured during the event and medical or surgical intervention was not required.The patient was in stable condition.The procedure outcome was successful.Additional information was received on 24 jan 2023: they attempted to place in the bilateral iliac stents via radial artery.It was ultimately unsuccessful via the radial approach due to a subclavian stenosis but were successful in deploying it femoral.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: tech tech.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot number combination was conducted with no findings.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section h3, and to provide the completed investigation results.One 7fr gss sheath with its dilator inserted and wire inserted were returned for assessment.The dilator was protruding through the side of the sheath, which was ripped open on one side and folded over.This hole was 3.5cm from the sheath tip.The wire exited from the top of the dilator, folded back, and pass through the rest of the sheath.The complaint can be confirmed for sheath mechanical separation.The likely root cause is that there was resistance to the advance of the dilator and wire due to the patient's subclavian stenosis, and that forcing the dilator and wire back in would have caused it to tear through the side of the sheath.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key16349635
Report Number1118880-2023-00009
Device Sequence Number6261119
Product Code DYB
UDI-Device Identifier00389701012087
UDI-Public00389701012087
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model NumberN/A
Device Catalogue Number80-1070
Device Lot Number0000250575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE ILLIAC STENT GRAFTS.
Patient Age66 YR
Patient SexMale
Patient Weight78 KG